Advertisement

Abstract

The generalized QD algorithm can be used to construct continued fractions whose convergents are multipoint Padé approximants. A convergence result for multipoint Padé approximants, having the same degree in the denominator, is proved. This result generalizes the Koenig-Hadamard theorem for the classical case of Padé approximation.

Keywords

Meromorphic Function Convergence Property Continue Fraction Hermite Interpolation Pade Approximants 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    Baker, G.J. Jr. : The theory and application of the Padé approximant method. Advances in Theoretical Physics 1 (1965), 1 -58.Google Scholar
  2. [2]
    Barnsley, M.F. : The bounding properties of the multipoint Padé approximant to a series of Stieltjes on the real line. Journal of Mathematical Physics 14 (1973), 299 -313.Google Scholar
  3. CLAESSENS, G. : A generalization of the qd algorithm. Journal of Computational and Applied Mathematics. To appear.Google Scholar
  4. [4]
    Claessens, G. : On the Newton-Padé approximation problem. Journal of Approximation Theory 22 (1978), 150 -160.Google Scholar
  5. [5]
    Claessens, G. : On some aspects of the rational Hermite interpolation table and its applications. Ph.D. thesis, University of Antwerp, 1976.Google Scholar
  6. [6]
    Davis P.J. : Interpolation and Approximation. Blaisdell Publ., 1963.Google Scholar
  7. [7]
    Epstein, S.T. and Barnsley, M.F. : A variational approach to the theory of multipoint Padé approximants. Journal of Mathematical Physics, 14 (1973), 314 -325.Google Scholar
  8. [8]
    Henrici, P. : Applied and Computational Complex Analysis, Vol. 1, New York, Wiley-Interscience 1975.Google Scholar
  9. [9]
    Henrici, P. : The Quotient-Difference Algorithm. National Bureau of Standards -Applied Mathematics Series 49 (1958), 23 -46.Google Scholar
  10. [10]
    Householder, A.S. : The numerical treatment of a single nonlinear equation. New York, Mc Graw-Hill, 1970.zbMATHGoogle Scholar
  11. [11]
    Householder, A.S. : The Koenig-Hadamard theorem again. In Studies in Numerical Analysis (B. Scaife, ed., Academic Press, London, 1974), 235 -240.Google Scholar
  12. [12]
    De montessus de ballore, R. : Sur les fractions continues algébriques, Bull. Soc. Math. France, 30 (1902), 28 -36.Google Scholar
  13. [13]
    Perron, O. : Die Lehre von den Kettenbrüchen. Band II. Teubner, Stuttgart, 1957.Google Scholar
  14. [14]
    Rutishauser, H. : Der Quotienten-Differenzen-Algorithmus. Zeitschrift für Angewandte Mathematik und Physik 5 (1954), 233 -251.Google Scholar
  15. [15]
    SAFF, E.B. : An extension of Montessus de Ballore’s theorem on the convergence of interpolating rational functions. Journal of Approximation Theory 6 (1972), 1–5.MathSciNetCrossRefGoogle Scholar
  16. [16]
    SHAMASH, Y. : Continued fractions methods for the reduction of discrete time dynamic systems. International Journal of Control, 20 (1974), 267–275.MathSciNetzbMATHCrossRefGoogle Scholar
  17. [17]
    SHAMASH, Y. : Linear system reduction using Pad approximation to allow retention of dominant modes. International Journal of Control, 21 (1975), 257–272.MathSciNetzbMATHCrossRefGoogle Scholar
  18. [18]
    WALSH, J.L. : Interpolation and approximation by rational functions in the complex domain. Colloq. Publ. Vol. 20, American Math. Society, Providence, 1969.Google Scholar
  19. [19]
    WARNER, D.D. : Hermite interpolation with rational functions. Ph.D. thesis, Univ. of California, 1974.Google Scholar

Copyright information

© Birkhäuser Verlag Basel 1982

Authors and Affiliations

  • Guido Claessens
    • 1
  • Luc Wuytack
    • 1
  1. 1.Department of MathematicsUniversity of Antwerp, UIAWilrijkBelgium

Personalised recommendations